Alert archive / Oklahoma / Special Weather Statements in 2019

Special Weather Statement, NWS Norman, OK

June 4, 2019Carter County, Oklahoma

NWS Norman, OK issued this special weather statement at Jun 4, 2019, 7:37 AM CDT for Carter County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2019, 7:37 AM CDT (12:37 UTC)
Expired
Jun 4, 2019, 8:15 AM CDT
In force
38 min
Issued by
NWS Norman, OK

County Carter County, OK

The radar

The Norman radar (KTLX), 124 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-250 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

436 
WWUS84 KOUN 041237
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 AM CDT Tue Jun 4 2019
 
OKZ045-046-041315-
Carter OK-Jefferson OK-
737 AM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Carter and
northeastern Jefferson Counties Until 815 AM CDT...

AT 734 AM CDT, a strong thunderstorm was located near Healdton,
moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter... 
Wind gusts to 40 MPH...

LAT...LON 3411 9748 3425 9761 3440 9739 3426 9709
TIME...MOT...LOC 1234Z 234DEG 25KT 3426 9747 

$$

SIX

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 4, 6:28 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 4, 6:28 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
628 AM CDT Tue Jun 4 2019

.DISCUSSION...
12Z TAFs.

&&

.AVIATION...
Showers and thunderstorms will affect KOKC, KOUN and KLAW with
some light rain over KPNC this morning. These will move southeast
of these airports through the morning. Widely scattered showers
and thunderstorms may redevelop this afternoon, but probabilities
at any particular airport are not high enough to warrant a TEMPO
or PROB30 group. Storm chances increase in the west late this
evening or most likely after midnight.

&&

.PREV DISCUSSION... /issued 447 AM CDT Tue Jun 4 2019/

DISCUSSION...
The frustration of model performance continues in this pattern as
no models handled this morning's convection very well at all.
Overall there still should be some weakening trend as 850 mb flow
is veering and outflow is pushing out ahead of the storms and the
decrease in lightning does seem to be supporting that idea. But
given trends overnight, expect some persistence into the post-
sunrise hours, then decreasing precipitation coverage later in the
morning. But with models not handling the current precipitation
well, do not have high confidence in forecast evolution going
forward as we will now have some residual convective boundary from
the outflow from these storms that the current models will not
have. Have general slight chance POPs out there for this afternoon
as widely scattered storms are certainly possible. Storm chances
increase from west to east again tonight with the next round of
convection moving off the High Plains.

The main upper low over the southwest United States will begin
moving toward the Plains Wednesday Night into Thursday, and this
will at least give us some specific forcing to key on for some
higher confidence in precipitation chances, although the trend has
been for this to approach slightly later than previous forecasts,
and the most widespread and heaviest precipitation will likely be
Wednesday night into Thursday. Storm chances decrease late this
week as weak upper-level ridging builds over the Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  88  67  82  66 /  50  20  60  60
Hobart OK         88  67  83  65 /  50  40  50  60
Wichita Falls TX  88  70  84  68 /  30  40  50  60
Gage OK           88  62  82  61 /  20  30  30  60
Ponca City OK     88  67  83  65 /  60  20  50  40
Durant OK         88  71  83  68 /  20  30  60  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 4, 5:01 AM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
501 AM CDT Tue Jun 4 2019

OKZ004>048-050>052-TXZ083>090-051015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
501 AM CDT Tue Jun 4 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today And Tonight...

.Thunderstorms...
Thunderstorms this morning will slowly move southeast. The
probability of severe weather is low with these storms although
some small hail and gusty winds will be possible. Scattered
thunderstorms are likely to develop again this afternoon across
Oklahoma and north Texas. Additional storms will once again
develop on the High Plains this afternoon and move into Oklahoma
and north Texas this evening. There is a marginal risk of severe
storms this afternoon through overnight generally north and west
of a line from Shawnee to Norman to Fort Cobb to Altus Oklahoma
to Knox City Texas.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Thunderstorms remain possible through Friday. The highest chance
for widespread thunderstorms will be Wednesday Night into early
Friday morning. Heavy rainfall and areas of flooding will be
possible with these thunderstorms, especially Wednesday night
through Friday morning.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 4, 5:34 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
534 AM CDT Tue Jun 4 2019

OKZ024-025-028-029-041100-
Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
534 AM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Oklahoma...southeastern
Canadian...northwestern Cleveland and northwestern McClain Counties
Until 600 AM CDT...

AT 529 AM CDT, strong thunderstorms were along a line extending from
near northern Oklahoma City to near Mustang, moving southeast at 20
MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...

LAT...LON 3525 9752 3532 9767 3534 9767 3533 9769
      3541 9788 3567 9749 3559 9714
TIME...MOT...LOC 1029Z 296DEG 19KT 3558 9742 3541 9769

Zwink
Special weather statement, Jun 4, 5:59 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
559 AM CDT Tue Jun 4 2019

OKZ023-027-041115-
Grady OK-Caddo OK-
559 AM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR west central Grady and
southeastern Caddo Counties Until 615 AM CDT...

AT 556 AM CDT, a strong thunderstorm was located 5 miles south of
Anadarko, moving east at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3488 9827 3505 9834 3518 9806 3493 9796
TIME...MOT...LOC 1056Z 250DEG 15KT 3500 9823

Zwink
Special weather statement, Jun 4, 6:06 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
606 AM CDT Tue Jun 4 2019

OKZ025-029-041130-
Oklahoma OK-Cleveland OK-
606 AM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR south central Oklahoma and
northern Cleveland Counties Until 630 AM CDT...

AT 605 AM CDT, a strong thunderstorm was located over northwestern
Norman, moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3515 9741 3526 9756 3529 9756 3551 9739
      3533 9715
TIME...MOT...LOC 1105Z 221DEG 20KT 3527 9744

Zwink
Special weather statement, Jun 4, 6:12 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
612 AM CDT Tue Jun 4 2019

OKZ025-029-041145-
Oklahoma OK-Cleveland OK-
612 AM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma and
northeastern Cleveland Counties Until 645 AM CDT...

AT 610 AM CDT, a strong thunderstorm was located over northwestern
Norman, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3517 9739 3529 9756 3556 9734 3542 9714
      3535 9714
TIME...MOT...LOC 1110Z 221DEG 19KT 3529 9742

Zwink
Special weather statement, Jun 4, 6:14 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
614 AM CDT Tue Jun 4 2019

OKZ027-028-041145-
Grady OK-McClain OK-
614 AM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Grady and west central
McClain Counties Until 645 AM CDT...

AT 610 AM CDT, a strong thunderstorm was located near Chickasha,
moving northeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Frequent cloud to ground lightning...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3490 9791 3502 9808 3529 9785 3511 9761
TIME...MOT...LOC 1110Z 225DEG 20KT 3502 9793

Zwink
Special weather statement, Jun 4, 7:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
737 AM CDT Tue Jun 4 2019

OKZ045-046-041315-
Carter OK-Jefferson OK-
737 AM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Carter and
northeastern Jefferson Counties Until 815 AM CDT...

AT 734 AM CDT, a strong thunderstorm was located near Healdton,
moving northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3411 9748 3425 9761 3440 9739 3426 9709
TIME...MOT...LOC 1234Z 234DEG 25KT 3426 9747

SIX

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:43 PM CDTAreal Flood WarningOUNAtoka, Bryan3 hr
Jun 3, 8:08 PM CDTSpecial Weather StatementOUNAtoka52 min
Jun 3, 8:31 PM CDTSpecial Weather StatementOUNBryan44 min
Jun 3, 8:42 PM CDTSpecial Weather StatementOUNMurray48 min
Jun 3, 10:36 PM CDTSpecial Weather StatementOUNHarper39 min
Jun 3, 11:02 PM CDTSpecial Weather StatementOUNWoods43 min
Jun 3, 11:12 PM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 3, 11:32 PM CDTSpecial Weather StatementOUNHarper43 min
Jun 3, 11:59 PM CDTSpecial Weather StatementOUNAlfalfa31 min
Jun 4, 12:14 AM CDTSpecial Weather StatementOUNHarper, Woodward46 min
Jun 4, 12:33 AM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward42 min
Jun 4, 12:37 AM CDTSpecial Weather StatementOUNAlfalfa23 min
Jun 4, 12:59 AM CDTSpecial Weather StatementOUNEllis, Woods, Woodward46 min
Jun 4, 1:04 AM CDTSpecial Weather StatementOUNAlfalfa41 min
Jun 4, 1:43 AM CDTSpecial Weather StatementOUNAlfalfa, Ellis, Major, Woods, Woodward47 min
Jun 4, 1:50 AM CDTSpecial Weather StatementOUNGrant40 min
Jun 4, 2:30 AM CDTSpecial Weather StatementOUNGrant45 min
Jun 4, 2:34 AM CDTSpecial Weather StatementOUNBlaine, Custer, Dewey, Major, Roger Mills41 min
Jun 4, 3:14 AM CDTSpecial Weather StatementOUNGarfield, Kay, Noble46 min
Jun 4, 3:20 AM CDTSpecial Weather StatementOUNBlaine, Kingfisher, Logan40 min
Jun 4, 3:22 AM CDTSpecial Weather StatementOUNBeckham, Custer, Dewey, Roger Mills38 min
Jun 4, 4:06 AM CDTSpecial Weather StatementOUNCanadian, Oklahoma24 min
Jun 4, 4:12 AM CDTSpecial Weather StatementOUNBeckham33 min
Jun 4, 4:42 AM CDTSpecial Weather StatementOUNWashita33 min
Jun 4, 5:34 AM CDTSpecial Weather StatementOUNOklahoma26 min
Jun 4, 5:59 AM CDTSpecial Weather StatementOUNGrady16 min
Jun 4, 6:06 AM CDTSpecial Weather StatementOUNCleveland24 min
Jun 4, 6:12 AM CDTSpecial Weather StatementOUNCleveland33 min
Jun 4, 6:14 AM CDTSpecial Weather StatementOUNGrady31 min
Jun 4, 7:40 AM CDTSpecial Weather StatementOUNJefferson35 min
Jun 4, 8:56 AM CDTAreal Flood AdvisoryOUNJohnston, Marshall6 hr
Jun 4, 9:42 AM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Johnston, Love, Marshall3 hr
Jun 4, 11:04 AM CDTAreal Flood AdvisoryOUNAtoka, Bryan, Johnston116 min
Jun 4, 9:23 AM CDTAreal Flood AdvisoryOUNArcher, Clay3 hr
Jun 4, 11:01 AM CDTAreal Flood AdvisoryOUNArcher, Clay119 min
Jun 4, 12:23 PM CDTAreal Flood AdvisoryOUNClay3 hr

Nearby

Special Weather Statements in Oklahoma, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.